Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 1, 2006, 5:37 AM EDT for Franklin County, New York. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 5:37 AM EDT (09:37 UTC)
- Expired
- Aug 1, 2006, 7:30 AM EDT
- In force
- 113 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, NY
The radar
The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:00 AM EDT | FLASH FLOOD | Tupper Lake, NY | MOODY ROAD FLOODED AND DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 010941
FFWBTV
NYC033-011130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
537 AM EDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK
* UNTIL 730 AM EDT
* AT 532 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS.
DOPPLER RADAR INDICATED SEVERAL INCHES OF RAIN HAS FALLEN ACROSS
SOUTHERN PORTIONS OF FRANKLIN COUNTY IN NEW YORK OVER THE PAST FEW
HOURS. TOWNS IN THE AFFECTED AREA INCLUDE TUPPER LAKE...SARANAC LAKE
AND BLOOMINGDALE.
LAT...LON 4415 7450 4419 7413 4436 7417 4442 7415
4448 7408 4456 7454
$$
JN1 follow-up statement
000
WGUS71 KBTV 011010
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 AM EDT TUE AUG 1 2006
NYC033-011130-
FRANKLIN NY-
610 AM EDT TUE AUG 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR
SOUTHERN FRANKLIN COUNTY...
AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAINBOW
LAKE...PAUL SMITHS...MADAWASKA AND LAKE CLEAR
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4415 7450 4419 7413 4436 7417 4442 7415
4448 7408 4456 7454
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:34 PM EDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jul 31, 9:34 PM EDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 934 PM EDT MON JUL 31 2006 .SHORT TERM /REST OF TONIGHT/... QUICK UPDATE TO THE FORECAST TONIGHT TO FRESHEN UP THE WORD PORTION. GRIDS IN LINE WITH OBSERVED SO NO CHANGE THERE. THUNDERSTORMS FIRED EARLIER THIS EVENING IN SOUTHEAST ONTARIO/SW QUEBEC ALONG AND S OF SLOW MOVING SURFACE WARMFRONT...AND WEAK SHORTWAVE TROUGH IN THE NW FLOW ROTATING AROUND THE FULL LATITUDE EASTERN US HEAT RIDGE. STORMS WERE IN 2500-3000+ J/KG SBCAPES... AND SLOWLY MOVED SOUTHEAST. SOME LOOKED RATHER STRONG WITH CONTINUED BROAD LOW LEVEL ROTATION. HOWEVER AS STORMS MOVED SOUTHEAST THEY ENCOUNTERED LESS UNSTABLE AIR TO THE TUNE OF 1000 J/KG OR LESS. DEEP LAYER SHEAR AT GT 40 KTS HAS BEEN GOOD...BUT DIMINSHING CAPES HAVENT BEEN ABLE TO TAP INTO SHEAR. COORDINATED WITH SPC...AND SVR WATCH NOT WARRANTED. OVER PAST HOUR OR SO MORE SHOWERS/TSTMS HAVE FORMED IN CHAMPLAIN VALLEY/NRN VT BUT CONTINUED STABILIZATION WITH SUNSET SHOULD MAKE THEM BEHAVE. HOWEVER...AREA STILL IN SLIGHT RISK...AND WITH ABOVE MENTIONED SHEAR AND SOME INSTABILITY WILL LEAVE GUSTY WINDS IN FORECAST. ANY STORMS THAT DO FORM BEAR WATCHING. ONLY CHANGES ARE COSMETIC TO REMOVE STORM FORMATION TIMING...AND BROADENED OVERNIGHT LOWS IN CHAMPLAIN VALLEY TO INCLUDE NEAR 70. && .PREV DISCUSSION... /ISSUED 409 PM EDT MON JUL 31 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... MAIN FCST PROBLEMS IN THE SHORT TERM WILL INVOLVE POTENTIAL FOR STRONG CONVECTION TONIGHT AND AGAIN TUES PM/WED PM...AS WELL AS HIGH HEAT/HUMIDITY TUES/WED. HIGH PRESSURE MOVG EAST OF FA THIS PM...WHILE WRMFNT LIFTS NEWRD ACRS NYS. FLOW ALOFT RMNS NORTHWESTERLY OVER NYS AND NEW ENG. THIS WILL ALLOW FOR WK SHRTWV AND ASSOCD DEVELOPING CONVECTION NORTH OF THE GRTLKS TO MOVE SEWRD INTO FA TONIGHT...LIKELY TRACKING CLOSE TO AFOREMENTIONED BOUNDARY WHICH WILL BE LIFTING NEWRD INTO VT OVRNGHT. SOME DIFFERENCES BTWN MODELS AS TO TIMING AND TRACK OF THIS CONVECTION. WITH HEIGHTS ON THE RISE WITH MID LEVEL WARMING ALREADY UNDERWAY...BELIEVE BEST TRACK WILL BE ACRS NRN PORTION OF FA. HAVE GONE LIKELY POPS MOST AREAS...EXCEPT CHC SOUTH. INSTABILITY IS LACKING...BUT SHEAR AND INCREASING WIND FIELD SUGGEST THAT STORMS MAY BE CAPABLE OF SOME STRONG WIND GUSTS. ALSO POTENTIAL FOR HVY RAIN AS PWS INCREASING TO 2+. REGARDING TIMING: BEST CHC EXPECTED TO BE 00Z-05Z NRN NY AND 03Z- 08Z IN VT. DURING TUESDAY...HOT AND HUMID AIR NOW OVER THE MIDWEST MOVES INTO THE NORTH COUNTRY. H8 TEMPS CLIMB TO 20-22 C WHICH WOULD ALLOW FOR MAX TEMPS WELL INTO 90S WITH FULL SUN. HOWEVER...SOME RESIDUAL CLOUDS EXPECTED DURING MORNING...WHICH MAY PERSIST INTO AFTERNOON NE VT. EXPECT HIGHS IN MID 90S IN CHMPLN/ST LWR VLYS AND SRN VT...AND AROUND 90 IN NE VT AND ADRNDKS. WITH DWPTS CLIMBING INTO L-M 70S...HEAT INDEX VALUES MAY REACH ADVISORY CRITERIA TUES PM. HAVE ISSUED SPS TO HIGHLIGHT THIS. AN ADVISORY CAN BE ISSUED TONIGHT IF THESE READINGS ARE STILL EXPECTED. WARM MID LVL TEMPS DURING TUES WILL RESULT IN ATMOS BEING CAPPED. BEST CHC FOR CONVECTION WILL BE NE VT...BUT ANY STORMS THAT DO DEVELOP ANYWHERE IN THE CWA WOULD HAVE POTENTIAL TO BECOME SVR DUE HIGH INSTABILITY. AFTER A VERY WARM AND MUGGY TUES NITE...THERE IS POTENTIAL FOR MORE WDSPRD AND POTENTIALLY SVR CONVECTION WED AS CDFNT SLIPS SOUTH INTO FA. HOT AND HUMID ONCE AGAIN...ESPECIALLY SRN ZONES WHERE TEMPS AND HI VALUES MAY ACTUALLY BE HIR THAN ON TUESDAY. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FCST CONCERN WL BE DAYS 4 AND 5 IN LONG TERM PERIOD AND THE POSITION/MOVEMENT OF COLD FRNT. 00Z GFS AND ENSEMBLE MEMBERS SHOWED THE FRNT WELL SOUTH OF FA ACRS THE SOUTHERN MID ATLANTIC STATES WITH SFC HIGH PRES BUILDING INTO OUR FA. HOWEVER...LATEST GFS NOW SHOWS FRNT HANGING UP ACRS SNE INTO CENTRAL NY WITH THE POTENTIAL FOR SOME CLOUDS/QPF ACRS OUR FA ON FRIDAY. THIS SCENARIO LOOKS POSSIBLE GIVEN PROGRESSIVE AND FAST WEST TO EAST FLW AND SFC BOUNDARY BECMG PARALLEL TO ULVL WINDS BY FRIDAY. THE GFS SEEMS TO BE SUFFERING ONCE AGAIN FROM SOME CONVECTIVE FEEDBACK PROBLEMS...GIVEN BULLSEYE NATURE OF QPF...OMEGA...AND VORT FIELDS. WL KEEP TOWARD THE ENSEMBLE MEAN PROGS AND KEEP FRIDAY DRY ATTM WITH TEMPS SLIGHTLY BELOW NORMAL. SFC HIGH PRES BUILDING INTO FA FROM SOUTHERN CANADA WL PROVIDE FA WITH DRY AND SEASONABLY TEMPS FOR SATURDAY. A WEAK FRNT MAY APPROACH FA BY SUNDAY INTO MONDAY WITH AN INCREASE THREAT FOR SOME -RW. HOWEVER...BEST DYNAMICS/MOISTURE LOOKS TO STAY NORTH OF FA THRU DAY 7...THEREFORE WL ONLY MENTION SCHC POPS ATTM. AVIATION (18Z-18Z)... VIS SAT PIC SHOWS PLENTY OF MID LVL CLOUDS/MOISTURE ACRS OUR FA ASSOCIATED WITH SFC WARM FRNT AND MID LVL WAA LIFTING ACRS OUR CWA. UPSTREAM SAT PIC SHOWS SCATTERED CUMULUS CLOUDS IN WARM/MOIST AIRMASS ACRS WESTERN NY MOVING TOWARD FA. THEREFORE...WL KEEP BKN-OVC CIGS THRU 20Z...THEN MENTION SCT CLOUDS AT 035-045KFT. NEXT QUESTION WL BE DEVELOPMENT/EVOLUTION OF CONVECTION TONIGHT. MODELS AND LATEST LAPS/SFC ANALYSIS SHOWS INCREASING AMOUNTS OF LLVL MOISTURE/INSTABILITY THRU THIS EVENING...BUT UPSTREAM TRIGGER ACRS SOUTHERN CANADA. BEST DYNAMICS AND ULVL SUPPORT ARRIVE ACRS WESTERN ZNS BTWN 00-03 AND INTO CPV BY 04Z. WL MENTION TEMPO GROUPS FOR 3SM TSRA AND CIGS BTWN 025-035 BTWN 01-04Z AT MSS/SLK AND JUST MENTION VCTS FOR MPV/BTV OVERNIGHT. MEANWHILE...AS LLVL MOISTURE INCREASES...FEEL SFC VIS WL BE REDUCE TO 4SM IN HZ OVERNIGHT INTO TUESDAY. SOUTHERLY WINDS WL CONT THRU THE TIME PERIOD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...HANSON
Hazardous weather outlook, Jul 31, 3:08 PM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 308 PM EDT MON JUL 31 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-011000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 308 PM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS NORTHERN NEW YORK AND VERMONT TONIGHT AND INCREASE THE AMOUNT OF LOW LEVEL MOISTURE ACROSS THE REGION. MEANWHILE...A DISTURBANCE WILL TRACK ALONG THIS FRONT AND INTERACT WITH THIS MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS OVERNIGHT. THE MAIN THREAT FOR THESE THUNDERSTORMS WILL BE STRONG AND GUSTY WINDS...ALONG WITH LOCALIZED HEAVY RAINFALL. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY TEMPERATURES WILL WARM INTO THE 90S WITH PLENTY OF LOW LEVEL MOISTURE PRESENT...HELPING IN THE DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DO DEVELOP...COULD QUICKLY BECOME SEVERE AND PRODUCE STRONG AND DAMAGING WINDS ALONG WITH LARGE HAIL. WEDNESDAY...A SURFACE COLD FRONT WILL BE MOVING ACROSS THE REGION AND WILL ENHANCE THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS. CURRENT FORECASTS SUGGEST THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER ON WEDNESDAY...GIVEN THE AMOUNT OF DAYTIME HEATING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... NO ACTIVATION IS REQUIRED AT THIS TIME...BUT SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:55 AM EDT | Severe Thunderstorm Warning | BTV | Franklin | 31 min |
| Aug 1, 4:01 AM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin | 29 min |
| Aug 1, 4:07 AM EDT | Heat Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 17 hr |
| Aug 1, 4:31 AM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 29 min |
| Aug 1, 4:47 AM EDT | Severe Thunderstorm Warning | BTV | Franklin | 28 min |
| Aug 1, 5:08 AM EDT | Severe Thunderstorm Warning | BTV | Essex | 37 min |
| Aug 1, 5:23 AM EDT | Severe Thunderstorm Warning | BTV | Franklin | 37 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.